top of page

How to recognize a myocardial infarction?

Pain behind the sternum is not the end of a heart attack, and a heart attack is not always grabbing the chest on the left, as it is shown in the movies. Sudden pain can be due to angina, when the heart is low on oxygen but overworked, or due to other chronic conditions such as gastroesophageal reflux disease, an asthma attack, etc. It sounds disconcerting, but people usually know about chronic diseases and have medicines with them, or know what to do when things get bad. We are less prepared for heart attacks.


Ознаки інфаркту міокарда бувають такі:

☛ pain behind the sternum and slightly to the left lasting 15 minutes or longer;

☛ the pain spreads to the shoulder, neck, back, shoulder blades, jaw;

☛ women often have their hands "taken away" or their teeth and jaw ache;

☛ on the chest as if something heavy, or as if the chest was tightened in a corset;

☛ shallow breathing;

☛ cold sweat;

☛ nausea;

☛ the skin is pale or even bluish;

☛ feeling of strong anxiety;

☛ loss of consciousness.


These symptoms do not always occur at the same time.

First aid in case of suspected heart attack:

☛ Call 103 and call the emergency team

☛ Place the person on his back so that the head is slightly higher than the body. Do what the emergency dispatcher says. It can be like this:

☛ give nitroglycerin in the form of a tablet (0.5-1 mg) or an aerosol (1-2 doses), if you or the affected person have it with you. If the blood pressure is normal, and the pain behind the sternum continues, then continue to give nitroglycerin every 5-10 minutes until the arrival of the medics.

☛ Allow to chew a tablet of acetylsalicylic acid (150-300 mg), if the person did not take it on his own.

☛ If the person is not breathing, proceed to cardiopulmonary resuscitation, and continue it until breathing is restored or until doctors arrive.

https://tinyurl.com/wtk6p9rj

It is likely that you may not have a blood pressure monitor, nitroglycerin, and acetylsalicylic acid with you. In this case, call 103 and provide rest and fresh air to the injured person, and be there to monitor breathing.

Keep in mind that in children, seriously ill or elderly people, a heart attack can have completely atypical manifestations - they are the ones who should call for emergency help in case of an unexplained sudden malaise, even if it does not look like a heart attack.

On the other hand, people sometimes confuse the symptoms of a heart attack and a panic attack. Read about a panic attack in our other post. https://tinyurl.com/32x5b6k7

All people should remember the symptoms of a heart attack in order to suspect it in time in themselves or, rather, in a person nearby, and call for emergency help.


Ministry of Health of Ukraine

0 views0 comments

Commenti


We recommend

No posts published in this language yet
Once posts are published, you’ll see them here.
bottom of page